MAUDE Adverse Event Report: KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM

KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM
Model Number LA-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Urinary Tract Infection (2120)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The information for this case was collected in the post-approval study (treatment of drug-resistant adult and pediatric primary focal segmental glomerulosclerosis using the liposorber? la-15 system).Site reported the patient had the saes on (b)(6) 2023 after the last treatment given on (b)(6), 2022, which was learned during the 12months followup visit on (b)(6) 2023.Site reported patient had sepsis, colstridium difficile, e.Coli, urinary tract infection.Patient was hospitalized from (b)(6)2023 and given cefuroxime, vancomycin, ceftriaxone.The event occurred over ten months after the last liposorber treatment.The sae was determined by the physician to be unrelated to liposorber treatment.
 
Additional Manufacturer Narrative
The device history records (dhr) of the device concerned was reviewed.The production lot, to which the device concerned belongs, passed all in-process inspections test.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.The actual device was not returned and could not be investigated.The treatment with our product was performed and completed without problems and without product failure.The sae of reported patient's health condition was found during 12 months follow up, which occurred over ten months after the last liposorber treatment.Also, we received a comment from the doctor in charge that there was no causal relationship between the adverse event and our product.As a result of the above, we think that the adverse event was caused by the patient's condition and that there is no causal relationship between the adverse event and our product.Reason for submission: we performed a detailed investigation of the patient's medical history and hospital treatment process and collected sufficient additional information to confirm that there was no device failure, no problem with the dhr, and that a causal relationship was ruled out as a physician's comment in charge.As the manufacturer, we had determined on (b)(6) 2023, in accordance with our procedures, that there was no causal relationship with our product and that the mdr was not applicable.However, at the fda audit received on (b)(6) 2025, the auditor in charge advised us to submit an mdr with the statement "as a manufacturer, we have determined that there is no causal relationship" and we are submitting this mdr.

Brand Name
LIPOSORBER LA-15 SYSTEM
Common Device Name
LA-15
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka-city, osaka 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA CORPORATION OSAKA PLANT
5-1-1
torikai-nishi
settsu-city, osaka 566-0 072
JA   566-0072
Manufacturer Contact
joji sengoku
1-12-32
akasaka
minato-ku, tokyo 107-6-028
JA   107-6028
MDR Report Key21400185
Report Number3002808904-2025-00006
Device Sequence Number8235332
Product Code PBN
UDI-Device Identifier14993478010110
UDI-Public14993478010110
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P910018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Model NumberLA-15
Device Lot NumberLAP1599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MA-03 (SERIAL NO.: (B)(6)).; PLASMA SEPARATOR SULFLUX KP-05 (LOT NO.: FL1A1K).; TUBING NK-M3R(U) (LOT NO.: 21022).
Outcome Attributed to Adverse Event Hospitalization;
Patient Age26 YR
Patient SexFemale